Format

Send to

Choose Destination
Indian J Pharmacol. 2013 Nov-Dec;45(6):629-30. doi: 10.4103/0253-7613.121383.

Sodium valproate induced priapism in an adult with bipolar affective disorder.

Author information

1
Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi, India.

Abstract

Priapism is defined as a prolonged and persistent, painful erection of the penis without sexual stimulation or arousal. There have been a few case report of priapism resulting from the use of antipsychotics. In our case, a 48-year-old male patient with a bipolar affective disorder was experiencing recurrent priapism with sodium valproate. The condition was found to resolve on stopping sodium valproate. There are no known case reports of similar complication with sodium valproate alone.

KEYWORDS:

Adverse drug reactions; priapism; sodium valproate

PMID:
24347777
PMCID:
PMC3847259
DOI:
10.4103/0253-7613.121383
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center